Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


syphillis and HIV
Apr 10, 2006

Dear Doc i am a foreign chinese now base and work in China. as you may know, any foreigners found to be positive will be deported. about a year and half back, through complete health screening out of china, i found myself to be positive. the authorities are not aware and is thus continuing to renew my permit. having read and followed your forum, i have slowly came to terms with my condition and is seeking medical followup in thailand. but alas, i have careless this one time and now i have contracted syphillis. the thai doc has given me a treatment of penicillin two days back. may i know what are the long terms health effect for me? Do i assume that penicillin completely rid me of the syphillis or there is something i will have to continuously monitor from now on beside my CD4 (now 429) CD4% (14.4%) and VL (now 22700). these readings are done two days back but prior to this I did a test in Jan where CD4 is 430, CD4% 13% and VL is 7000. Thanks for your attention....

Response from Dr. Young

Thanks for your post.

Syphillis infection can be very well treated in patients with HIV with injection(s) of penicillin- the number of doses depends on when you were exposed and your current symptoms.

There are serologic (antibody) tests that we use to monitor patient with HIV and syphillis-- typically called the RPR. RPR levels should remain low in patients who have been successfully treated; increased RPR titers would be concerning for recurrence.

With your lower CD4%, I'd want to keep an eye on your response a little more closely, a check in 6 months would be reasonable.

Be safe out there, BY



Previous
Heartfelt thanks
Next
Choosing the best meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement